Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 16, 2005, 3:48 PM CDT for Edwards County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 16, 2005, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 86 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1033 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 162052
FFWEWX
TXC137-385-162345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
348 PM CDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
REAL
* UNTIL 645 PM CDT
* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
RADAR ESTIMATES SUGGEST UP TO 3 INCHES OF RAINFALL HAS OCCURRED OVER
PARTS OF THE WARNED AREA WITH THUNDERSTORMS CONTINUING TO MOVE WEST
AT ONLY AROUND 5 MPH. WITH SOME STORMS PRODUCING 1 TO 2 INCHES OF
RAIN PER HOUR...FLASH FLOODING IS LIKELY ACROSS THE WARNED
AREA...ESPECIALLY IN AREAS FROM CARTA VALLEY TO ROCKSPRINGS AND OVER
CENTRAL REAL COUNTY.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 3029 10069 3028 9976 3009 9978 3008 9970
2992 9970 2991 9962 2964 9962 2962 10069
$$2 follow-up statements
000
WGUS74 KEWX 162233
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 PM CDT SAT JUL 16 2005
TXC137-385-162345-
EDWARDS TX-REAL TX-
530 PM CDT SAT JUL 16 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM CDT FOR REAL AND
EDWARDS COUNTIES...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED THUNDERSTORMS WERE WEAKENING ACROSS THE WARNED AREA. EVEN
WITH THE THUNDERSTORMS WEAKENING...HEAVY RAINFALL FROM EARLIER WILL
CONTINUE TO RUN OFF AND PRODUCE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OVER SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS...UNDERPASSES AND POORLY
DRAINED AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
DONT DROWN.
LAT...LON 3029 10069 3028 9976 3009 9978 3008 9970
2992 9970 2991 9962 2964 9962 2962 10069
$$000
WGUS74 KEWX 162350
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT SAT JUL 16 2005
TXC137-385-162357-
EDWARDS TX-REAL TX-
647 PM CDT SAT JUL 16 2005
...THE FLASH FLOOD WARNING FOR REAL AND EDWARDS COUNTIES EXPIRED AT
645 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED AREAS
OF LIGHT RAIN OVER PORTIONS OF EDWARDS AND REAL COUNTIES. ANY
ADDITIONAL RAINFALL WILL REMAIN LIGHT WITH AMOUNTS OF LESS THAN ONE
QUARTER INCH EXPECTED. REMEMBER...SOME LOW LYING AREAS AND LOW
WATER CROSSINGS MAY STILL BE FLOODED OR HAVE WATER FLOWING SWIFTLY
THROUGH THEM FROM RAINFALL EARLIER THIS AFTERNOON AND EVENING.
LAT...LON 3029 10069 3028 9976 3009 9978 3008 9970
2992 9970 2991 9962 2964 9962 2962 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:00 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 PM CDT SAT JUL 16 2005
.DISCUSSION...
HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL 12 MID-NIGHT (05Z).
ONGOING CONVECTION AND SATELLITE DATA BOTH SUPPORT RAIN ACTIVITY
CONTINUING INTO THE LATE EVENING HOURS.
ONGOING CONVECTIVE ACTIVITY OVER MUCH OF THE CWA AS A RESULT OF
THE DEEP MOISTURE OVER THE REGION. PWS NEAR 2.2 INCHES.
SOUNDINGS AND PROFILERS SHOWS DEEP SOUTHERLY FLOW UP TO NEAR 500MBS
UPPER LEVEL LOW OVER THE CWA AND SHORTWAVE ENERGY MOVE ACROSS MEXICO
INTO SOUTH TEXAS (ALL SEEN BY SATELLITE) CONTINUE TO FEED RAIN
DEVELOPMENT ACROSS THE REGION. COMBINED WITH LOW LEVEL INFLOW OFF
THE GULF...THIS COMBINATION AND THE PWS OF AROUND TWO INCHES HAVE
AND WILL SUPPORT ADDITIONAL RAINS ACROSS THE CWA FOR TONIGHT.
12Z MODELS SOLUTIONS HAVE POPS AND QFP TOO LOW TO REFLECT THE
CURRENT WEATHER TREND. HAVE JUMPED THE POPS UP A CATEGORY AND
INDICATED HEAVY RAIN IN THE FF WATCH AREA. HAVE ALSO ADDED MORE
WESTERN COUNTIES TO THE FFA AS 24/48 HOUR RAINFALLS OVER THE
HAVE BEEN ABOVE NORMAL AND NEAR FFG.
CONVERGENCE WILL CONTINUES ACROSS THE AREA WITH THE MAIN FEATURE
BEING THE UPPER-LEVEL SHORT-WAVE MOVING AROUND THE SOUTHWEST SIDE OF
THE UPPER-LEVEL LOW. THIS WILL KICKOFF ADDITIONAL CONVECTION THROUGH
THE EVENING HOURS. WILL CONTINUE THE RAIN CHANCES INTO SUNDAY AS
WEAK CONVERGENCE REMAINS OVER THE AREA.
INTO THE WORKWEEK...
MAIN INFLUENCE ON THE SOUTH CENTRAL TEXAS WEATHER WILL BE
HURRICANE EMILY. THE OFFICIAL NHC TRACK HAS HAS EMILY MOVING INTO
MEXICO...SOUTH OF BROWNSVILLE ON WEDNESDAY MORNING. ISOLATED TO
SCATTERED RAINS OVER THE NORTHERN COUNTIES WITH THE BEST RAIN
CHANCES ACROSS THE SOUTHERN HALF. FRIDAY AND SATURDAY WILL HAVE
MORE NORMAL WEATHER WITH ISOLATED TO SCATTERED RAINS DUE TO
DAYTIME HEATING AND TEMPERATURES BACK INTO THE UPPER 90S AROUND
100.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 74 93 76 97 / 60 40 20 10
AUSTIN BERGSTROM INTL AIRPORT 73 94 75 96 / 60 40 20 30
DEL RIO INTL AIRPORT 75 95 77 98 / 40 20 10 10
SAN ANTONIO INTL AIRPORT 74 90 77 95 / 60 40 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT UNTIL 12 MIDNIGHT FOR THE
FOLLOWING COUNTIES...ATASCOSA...
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...AND WILSON.
&&Hazardous weather outlook, Jul 16, 8:34 AM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 834 AM CDT SAT JUL 16 2005 TXZ171>173-183>194-202>209-217>225-228-171100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 834 AM CDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM THIS EVENING FOR THE EASTERN HALF OF SOUTH CENTRAL TEXAS. A BROAD UPPER LEVEL DISTURBANCE WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE A THREAT OF HEAVY RAINS FOR MUCH OF TODAY ACROSS MAINLY CENTRAL AND EASTERN PARTS OF SOUTH CENTRAL TEXAS. THIS PATTERN WILL LIKELY SUPPORT THE CONTINUED CHANCE OF RAIN INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE FROM A NEARLY STATIONARY UPPER LEVEL DISTURBANCE OVER TEXAS. THE RAIN CHANCES WILL DECREASE GRADUALLY THROUGH TUESDAY AS HIGH PRESSURE BUILDS OVER THE AREA. THE EFFECTS OF HURRICANE EMILY ARE EXPECTED TO SUPPORT DRIER CONDITIONS OVER SOUTH CENTRAL TEXAS WEDNESDAY AS EMILY TAKES AIM FOR NORTHERN MEXICO. HOWEVER...ANY NORTHWARD ADJUSTMENTS TO THIS FORECAST COULD HAVE A SUBSTANTIAL IMPACT ON SOUTH CENTRAL TEXAS WEATHER WITH HEAVY RAINS...STRONG WINDS...AND TORNADOES POSSIBLE. SOME MOISTURE FROM EMILY COULD SPREAD INTO SOUTH CENTRAL TEXAS LATE NEXT WEEK ONCE LANDFALL HAS OCCURRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:55 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Jul 16, 3:21 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jul 16, 6:13 PM CDT | Flash Flood Warning | EWX | Val Verde | 62 min |
| Jul 16, 6:32 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kerr | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.